MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline patient experienced post procedure stenosis.It was unknown if the reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured left hemisphere segment of ica c4 aneurysm in the vessel sidewall with a saccular morphology.Aneurysm dimensions: max diameter 5.2 mm and neck diameter 4.7 mm.Landing zone (artery size): distal 3.8 mm and proximal 4.2 mm.The vessel tortuosity was unknown.Dsa at 180-day reported parent artery stenosis >50% per site reported data.Post procedure implant imaging resulted no stasis at the end of the procedure.Complete neck coverage was achieved at the end of the procedure.The rayment and roy rating at the end of the procedure was class 3.It was unknown if there were any patient symptoms or complications associated with this event.Ancillary devices: guide catheter infinity 088, navien 058 microcatheter phenom 027, aristotle 18.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported 180 follow up aneurysm occlusion status r class 1.
 
Event or Problem Description
Additional information received reported no intervention been reported for parent artery stenosis by the site, additionally the site has not confirmed any adverse patient event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient's 6 month imaging from on (b)(6) 2024 showed intimal hyperplasia within the mi d-ophthalmic segment of the ica resulting in moderate in-stent stenosis without flow limitation.Interval improvement was seen at the patient's 1-year imaging on (b)(6) 2024.The parent artery stenosis was updated from >50% to less than 50%.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that corelab review of 180-day follow up visit dsa on (b)(6) 2024 reported parent artery stenosis 51-75%.However, the one year dsa imaging report by (b)(6) reported improvement to 26-50% (dsa date (b)(6) 2024).
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19229655
Report Number2029214-2024-00832
Device Sequence Number5919467
Product Code OUT
UDI-Device Identifier00763000284428
UDI-Public00763000284428
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberPED2-425-14
Device Catalogue NumberPED2-425-14
Device Lot NumberB443195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer04/22/2024
05/13/2024
10/23/2024
12/09/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/02/2024
06/05/2024
11/15/2024
01/03/2025
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age51 YR
Patient SexFemale
Patient Weight64 KG